MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE
Model Number PCF-PH190L
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the loaner evis exera iii colonovideoscope gave an e315-scope communication error.This occurred during preparation for use for an examination.After sterilizing the instrument and attaching it to the column, the error occurred.There was no report of patient harm.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed due to shortcut of the charged coupled device cable.Other evaluation findings are as follows: the suction cylinder had discoloration; the plug unit was deformed; the cable unit and the circuit board unit in the suction connector were dirty due to water leakage; the adhesive around the objective lens and light guide lens were dirty; and there was a crack on the bending section cover adhesive.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue was identified.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon was presumed to have been due to water invasion of the scope connector during user handling causing the electrical components to be damaged and the error message e315 was displayed.The instructions for use (ifu) state the following regarding the suggested phenomenon: "chapter 3 preparation and inspection the equipment prepared before using this endoscope and procedures for inspection of the endoscope and equipment are described in this chapter.3.1 the workflow of preparation and inspection the workflow of preparation and inspection is shown below.Before each case, prepare and inspect this endoscope as instructed below.Inspect other equipment to be used with this endoscope as instructed in their respective instruction manuals.Should any irregularity be observed after inspection, follow the instructions as described in chapter 5, ¿troubleshooting¿.If the endoscope malfunctions, do not use it.Return it to olympus for repair as described in section 5.4, ¿returning the endoscope for repair¿.Warning ¿ using an endoscope that is not functioning properly may compromise patient or operator safety and may result in more severe equipment damage." "chapter 5 troubleshooting the countermeasures against troubles are described in this chapter.5.1 troubleshooting if any irregularity is observed during the inspection described in chapter 3, ¿preparation and inspection¿, do not use the endoscope and solve the problem as described in section 5.2, ¿troubleshooting guide¿.If the problem still cannot be resolved, send the endoscope to olympus for repair as described in section 5.4, ¿returning the endoscope for repair¿.Also, should any irregularity be observed while using the endoscope, stop using it immediately and withdraw the endoscope from the patient as described in section 5.3, ¿withdrawal of the endoscope with an irregularity¿.Warning ¿ never use the endoscope on a patient if an irregularity is observed.Damage or an irregularity in the endoscope may compromise patient or user safety and may result in more severe equipment damage." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA III COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17309646
Report Number9610595-2023-10023
Device Sequence Number20613098
Product Code FDF
UDI-Device Identifier04953170436697
UDI-Public04953170436697
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K131780
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-PH190L
Device Catalogue NumberN3802741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2023
Supplement Date Received by Manufacturer07/28/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown